MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL HEAD TALL, 47MM (BETA); PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL HEAD TALL, 47MM (BETA); PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 310-02-47
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Joint Laxity (4526); Muscle/Tendon Damage (4532)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(d10) concomitant devices: 300-30-06 - equinoxe preserve stem 6mm: (b)(6), 300-10-45 - equinoxe replicator plate 4.5mm o/s: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Approximately 9 month(s) and 17day(s) post-operative of a revised left tsa, it was reported via clinical study that the patient experienced a subscapularis tear.Significant weakness, pain with internal rotation; instability were reported for the patient.The patient underwent a standard hemi with preserve stem revision with the reported removal of the humeral head.It was previously reported that the patient underwent a revision due to loosening and disassociation of the polyethylene captured on report 1038671-2024-03028; and a revision prior to that for unknown reason was also captured on report 1038671-2025-01514.This was reported through clinical trial study data collection activities, no device return is anticipated, and no other information is available at this time.
 
Additional Manufacturer Narrative
The reason for the revision reported was likely due to rotator cuff deterioration and subsequent superior migration of the humeral head resulting in prosthesis wear of the glenoid component.The reason for the rotator cuff failure cannot be conclusively determined but may be related to an underlying patient condition, component sizing or positioning issues, or a combination of the above.The reason for the reported instability cannot be conclusively determined; however, it may be due to soft tissue imbalance, rotator cuff failure, patient anatomy, implant positioning, and/or implant selection.Instability is a known risk, as outlined in the ifu.H6: corrected health effect, medical device, component, and investigation clinical codes.H10: 1038671-2024-03028, 1038671-2025-01514, 1038671-2025-01516.

Brand Name
EQUINOXE, HUMERAL HEAD TALL, 47MM (BETA)
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21561666
Report Number1038671-2025-01515
Device Sequence Number9170451
Product Code KWS
UDI-Device Identifier10885862083944
UDI-Public10885862083944
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Catalogue Number310-02-47
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date08/13/2025
Date Device Manufactured10/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight111 KG
Patient RaceBlack Or African American